Alert archive / Minnesota / Special Weather Statements in 2023
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 10, 2023, 2:13 PM CDT for Wright County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2023, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 10, 2023, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.75 in
- Wind
- 30
County Wright County, MN
The radar
The Minneapolis radar (KMPX), 58 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WWUS83 KMPX 101913
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
213 PM CDT Sat Jun 10 2023
MNZ049-059-102000-
Stearns MN-Wright MN-
213 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northwestern Wright
and southeastern Stearns Counties through 300 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm
north of Annandale, or 14 miles south of St. Cloud, moving south at
15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buffalo, Annandale, Maple Lake, French Lake, South Haven, Fairhaven
and Rassat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4515 9388 4511 9426 4538 9424 4540 9405
TIME...MOT...LOC 1911Z 349DEG 13KT 4533 9413
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
$$
TDKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 12:20 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 10, 12:20 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1220 PM CDT Sat Jun 10 2023 .DISCUSSION...(Today through Friday) Issued at 415 AM CDT Sat Jun 10 2023 KEY MESSAGES: - Scattered thunderstorms are expected later this morning into this evening. Pockets of heavy rain possible but no severe weather is expected. - Dry weather expected Sunday through Wednesday, with very low humidity. - Near normal temperatures today, cooler on Sunday, followed by above normal temperatures returning for the rest of next week. A cold front draped over northern MN into the Great Lakes this morning will sag south across MN/WI through the day today. Ahead of and along this front will be the focus for scattered shower/thunderstorm development from later this morning through the rest of the daylight hours today. Weak forcing aloft, weak shear and unimpressive lapse rates all will combine to define the lack of severe weather for today. However, a highly moisture atmosphere (PWATs near 1.5") with slow storm motions may suffice for localized heavy rainfall in any stronger storms. There is a small chance for some storms to contain small hail and/or gusty winds but severe weather is not expected. This front will shift south of the WFO MPX coverage area by sunset, thus bringing the chances of precipitation with it south of our coverage area. While confidence is high that most of the coverage area will see showers/storms today, the scattered distribution of such storms will force a cap of PoPs of around 50%. Thus, have opted to use areal coverage wording in the text/gridded products for today into tonight due to this uncertain distribution of the precip. Chances quickly decline this evening with no additional precipitation expected after midnight. One additional consequence of the frontal passage today may be the return of upper level smoke from Canadian wildfires. HRRR smoke fields continue to show a fair amount of upper level smoke being dragged south across MN/WI behind the front, but there is also some potential for a roughly 6-9 hour window of near-surface smoke this afternoon-evening in central-southern MN. Still plenty of uncertainty in how this evolves but will monitor the potential and collaborate with MPCA/WIDNR as necessary. High pressure then will settle in from the north behind the front, expanding its influence over the Upper Midwest to keep any organized systems away from the area, promoting another extended period of dry weather through the middle of next week. The main consequence may be an continued expansion of drought conditions across the Upper Midwest, particularly if less-than- expected rainfall comes from the weekend frontal passage. In addition, the dry air being advected into the region with this high pressure airmass will drop relative humidity levels to below 30% during the daytime hours Sunday-Tuesday. With ongoing drought conditions potentially worsening and no widespread soaking rain expected, the dry post-frontal conditions could contribute to elevated fire weather conditions for early next week. As for temperatures, pre-frontal passage temperatures for today will run near normal. Behind the frontal passage, modest cold air advection is expected which will bump high temperatures down to the mid 60s to mid 70s for Sunday. As western CONUS ridging expands eastward during the first half of next week, even with it slowly flattening, the higher H5 heights will promote warming to above normal levels by the middle of next week. This will include high temperatures in the 85-90 degree range for nearly the entire coverage area Tuesday-Wednesday. A weak frontal passage Wednesday night into Thursday will bring another small does of cold air advection for the end of the week, dropping highs back to the mid 70s to lower 80s Thursday-Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1220 PM CDT Sat Jun 10 2023 Main impact today will be isolated to scattered thunderstorms this afternoon. Kept everything in TEMPO today due to the isolated to scattered nature of the storms. Like we have seen over the past few weeks some will get storms while others will remain VCTS. Should be VFR throughout with MVFR to IFR in thunderstorms. Behind the front we should see some gustier winds up to around 20 knots. KMSP... Still looking at afternoon timing for the chance of thunderstorms. Thunderstorm threat would mainly be for heavy rain and reduced visibility. /OUTLOOK FOR KMSP/ Mon...VFR. Wind NW 10-15 kts. Tue...VFR. Wind NW 10 kts. Wed...VFR. Wind W 5-10 kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JPC AVIATION...NDC
Hazardous weather outlook, Jun 10, 3:35 AM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 335 AM CDT Sat Jun 10 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 110900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 335 AM CDT Sat Jun 10 2023 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected through this evening. Severe weather is not expected, but a few storms could produce locally heavy rain, gusty winds, and small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low relative humidity levels may produce elevated fire weather conditions Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 10, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
213 PM CDT Sat Jun 10 2023
MNZ049-059-102000-
Stearns MN-Wright MN-
213 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northwestern Wright
and southeastern Stearns Counties through 300 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm
north of Annandale, or 14 miles south of St. Cloud, moving south at
15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buffalo, Annandale, Maple Lake, French Lake, South Haven, Fairhaven
and Rassat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4515 9388 4511 9426 4538 9424 4540 9405
TIME...MOT...LOC 1911Z 349DEG 13KT 4533 9413
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:58 PM CDT | Special Weather Statement | MPX | Wright | 47 min |
| Jun 10, 3:03 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 42 min |
| Jun 10, 3:33 PM CDT | Special Weather Statement | MPX | Carver | 42 min |
| Jun 10, 4:03 PM CDT | Special Weather Statement | MPX | Carver | 27 min |
Nearby
Special Weather Statements in Minnesota, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.